# SDR 2004FA0000545

- Difficulty date: June 16, 2004
- Submitted: July 9, 2004
- Operation: General aviation
- Aircraft: N6623Z
- Make and model: Cessna 172RG
- Aircraft serial: 172RG0240
- Engine: Lyc O360*
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Pivot
- Part number: 24411003
- Condition: Cracked
- Location: Landing Gear
- Part time: 737 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

WHILE REPLACING A BROKEN GEAR ACTUATOR THE PIVOT WAS REMOVED AND INSPECTED.  A CRACK WAS FOUND IN THE LOWER RADIUS AT THE BOTTOM OF THE GEAR SPLINES.  TO PREVENT THIS PROBLEM IT IS SUGGESTED THAT THE MLG PIVOTS BE REMOVED FROM THE AIRCRAFT AND INSPECTED EVERY 1000 HOURS.  IT IS ALSO SUGGESTED THAT THE MFG OF THIS PART REDESIGN THE PART OUT OF STEEL.
